MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Atrial Perforation (2511)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Product code: dre, concomitant devices: spectranetics dvx/glidelight 12fr laser sheath/500-301, spectranetics dvx/lead locking device (lld)/58-067 pma/510(k): k14118 (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported, the lead extraction procedure was performed with cook's evolution rl controlled-rotation dilator sheath set (lr-evn-11.0-rl), a spectranetics 12fr glidelight laser sheath, and spectranetics lead locking device (lld ez).The physician extracted the lead with the evolution device but right cardiac atrial tissue came off with the tissue that adhered to the right atrial lead and a hole was made in the right cardiac atrium.Immediately after the event, the patient's blood pressure dropped significantly.Therefore, pericardial drainage was performed, along with a blood transfusion and percutaneous cardiopulmonary support.However, the situation did not change, so the procedure was converted to open heart surgery.Currently the patient is under treatment at icu and is responding to verbal contact.Afterwards the physician commented, "i think this is the one of the complications that may occur by the procedure.It is not due to device (evolution) failure.".
 
Event or Problem Description
It was reported, the lead extraction procedure was performed with cook's evolution rl controlled-rotation dilator sheath set (lr-evn-11.0-rl), a spectranetics 12fr glidelight laser sheath, and spectranetics lead locking device (lld ez).The physician extracted the lead with the evolution device but right cardiac atrial tissue came off with the tissue that adhered to the right atrial lead and a hole was made in the right cardiac atrium.Immediately after the event, the patient's blood pressure dropped significantly.Therefore, pericardial drainage was performed, along with a blood transfusion and percutaneous cardiopulmonary support.However, the situation did not change, so the procedure was converted to open heart surgery.Currently the patient is under treatment at icu and is responding to verbal contact.Afterwards the physician commented, "i think this is the one of the complications that may occur by the procedure.It is not due to device(evolution) failure.".
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114).H6- ec results code desc - 1: changed to no findings available (3221).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).Investigation-evaluation: no device was returned to cvi, therefore a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: " blood pressure significantly dropped after lead extraction." the device history record (dhr) for this lot was reviewed and there were no signs to indicate that nonconforming product was manufactured and shipped to the field.This complaint will be monitored and trended through the cvi complaint handling and post marked surveillance processes.A risk assessment will be performed per qera 200306.1 and documented in the complaint summary tab of trackwise.Per ifu (d00078684 rev002): "if excessive scar tissue or calcification prevents safe advancement of sheathes, consider an alternate approach.", excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly may result in damage to the vascular system requiring surgical repair.", and "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key8734438
Report Number2522007-2019-00003
Device Sequence Number19492293
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)220228(10)N162779
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN162779
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;